Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On singular limit equations for incompressible fluids in moving thin domains


Author: Tatsu-Hiko Miura
Journal: Quart. Appl. Math. 76 (2018), 215-251
MSC (2010): Primary 35Q35, 35R01, 76M45; Secondary 76A20
DOI: https://doi.org/10.1090/qam/1495
Published electronically: December 8, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the incompressible Euler and Navier-Stokes equations in a three-dimensional moving thin domain. Under the assumption that the moving thin domain degenerates into a two-dimensional moving closed surface as the width of the thin domain goes to zero, we give a heuristic derivation of singular limit equations on the degenerate moving surface of the Euler and Navier-Stokes equations in the moving thin domain and investigate relations between their energy structures. We also compare the limit equations with the Euler and Navier-Stokes equations on a stationary manifold, which are described in terms of the Levi-Civita connection.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35Q35, 35R01, 76M45, 76A20

Retrieve articles in all journals with MSC (2010): 35Q35, 35R01, 76M45, 76A20


Additional Information

Tatsu-Hiko Miura
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1 Komaba, Meguro, Tokyo, 153-8914 Japan
Email: thmiura@ms.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/qam/1495
Received by editor(s): March 28, 2017
Published electronically: December 8, 2017
Article copyright: © Copyright 2017 Brown University

American Mathematical Society